Alert archive / Missouri / Tornado Warnings in 1999
Tornado Warning 28, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Jun 1, 1999, 7:48 PM CDT for Texas County, Missouri. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 1999, 7:48 PM CDT (00:48 UTC)
- Expired
- Jun 1, 1999, 8:40 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Texas County, MO
The radar
The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:10 PM CDT | Hail 1 | Houston, MO | |
| Jun 1, 8:10 PM CDT | Hail 1 | Houston, MO | |
| Jun 1, 8:15 PM CDT | Hail 0.88 | Licking, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1899 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
050 WFUS1 KSGF 020049 RRA TORSGF MOC215-020140- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 748 PM CDT TUE JUN 1 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... TEXAS COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 840 PM CDT * AT 750 PM DOPPLER RADAR INDICATED A TORNADO NEAR MANES IN NORTHEAST WRIGHT COUNTY OR 25 WEST OF HOUSTON. THIS STORM WAS MOVING EAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... EMBREE BY 800 PM SUCCESS BY 815 PM THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. MOVE TO SHELTER IMMEDIATELY FOR YOUR PERSONAL SAFETY. AVOID WINDOWS. SR/SS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jun 1, 1:55 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 1, 1:55 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 PM CDT TUE JUN 1 1999
FORECAST CONCERNS: POPS TONIGHT AND WEDNESDAY NIGHT/THURSDAY
TEMPERATURES
SHOWERS AND THUNDERSTORMS HAD EXITED ALL BUT THE EXTREME SOUTHEAST
CORNER OF THE FORECAST AREA BY 18Z WITH REDEVELOPMENT NOTED IN THE
KANSAS CITY AREA AND FROM JOPLIN TO THE LAKE OF THE OZARKS. AIRMASS
IS RIPE FOR CONVECTION WITH DEWPOINTS IN THE LOWER 70S...CAPES IN
EXCESS OF 3000 J/KG AND LIFTED INDEX VALUES AROUND -8.
LATEST MODEL OUTPUT CONTINUES THE IDEA OF A BREAK FROM SHOWERS AND
THUNDERSTORMS WEDNESDAY AS THE STRONG CENTRAL PLAINS SHORT WAVE
MOVES EAST AND RIDGING DEVELOPS. WILL CARRY AN UNQUALIFIED CHANCE
POP IN EASTERN SECTIONS TONIGHT AND AN EVENING POP EVERYWHERE ELSE.
MCS DEVELOPMENT IS POSSIBLE OVER KANSAS/OKLAHOMA WEDNESDAY NIGHT...
WHICH COULD AFFECT WESTERN SECTIONS OF THE FORECAST AREA LATE. WILL
INTRODUCE A LOW CHANCE POP FOR THE WESTERN THIRD WEDNESDAY NIGHT AND
WESTERN HALF THURSDAY AS THE STALLED FRONT MOVES NORTH AGAIN.
FWC GUIDANCE LOOKS A LITTLE TOO WARM WEDNESDAY CONSIDERING THAT THE
SOUTHERLY SURFACE FLOW WILL BE TEMPORARILY SUSPENDED. WILL USE A
BLEND OF THE FAN AND ETA SURFACE TEMPERATURES.
***WSFO STL: WILL SEND A SET OF WORK ZONES BY 230 PM...BUT THEY WILL
PROBABLY NEED TO BE READJUSTED DEPENDING ON IF/WHEN THE WATCH BOX IS
ISSUED.***
SGF BB 060/081 062/083 064 083-13
JLN BB 061/082 064/085 065 082-33
UNO BB 064/082 061/083 063 0841--
VIH BB 059/080 060/081 062 0841--
SUTTONIn the hours before
Special weather statement, Jun 1, 3:38 PM CDT, 4 hours 10 minutes before
MOZ055>058-066>071-077>083-088>098-101>106-020300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 338 PM CDT TUE JUN 1 1999 ...TORNADO WATCH IN EFFECT FOR SOUTHERN AND CENTRAL MISSOURI UNTIL 1000 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 1000 PM FOR THE FOLLOWING COUNTIES IN MISSOURI: BARRY... BARTON... BENTON... CAMDEN... CEDAR... CHRISTIAN... DADE... DALLAS... DENT... DOUGLAS... GREENE... HICKORY... HOWELL... JASPER... LACLEDE... LAWRENCE... MARIES... MCDONALD... MILLER... MORGAN... NEWTON... OREGON... OZARK... PHELPS... POLK... PULASKI... SHANNON... ST. CLAIR... STONE... TANEY... TEXAS... VERNON... WEBSTER... WRIGHT... A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE MISSOURI OZARKS THIS EVENING. THE AIRMASS AHEAD OF THE FRONT IS VERY UNSTABLE AND SEVERE THUNDERSTORM DEVELOPMENT IS LIKELY. LARGE HAIL AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. TORNADO DEVELOPMENT WILL MAY ALSO OCCUR. SUTTON
Special weather statement, Jun 1, 3:38 PM CDT, 4 hours 10 minutes before
MOZ055>058-066>071-077>083-088>098-101>106-020300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 338 PM CDT TUE JUN 1 1999 ...TORNADO WATCH IN EFFECT FOR SOUTHERN AND CENTRAL MISSOURI UNTIL 1000 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 1000 PM FOR THE FOLLOWING COUNTIES IN MISSOURI: BARRY... BARTON... BENTON... CAMDEN... CEDAR... CHRISTIAN... DADE... DALLAS... DENT... DOUGLAS... GREENE... HICKORY... HOWELL... JASPER... LACLEDE... LAWRENCE... MARIES... MCDONALD... MILLER... MORGAN... NEWTON... OREGON... OZARK... PHELPS... POLK... PULASKI... SHANNON... ST. CLAIR... STONE... TANEY... TEXAS... VERNON... WEBSTER... WRIGHT... A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE MISSOURI OZARKS THIS EVENING. THE AIRMASS AHEAD OF THE FRONT IS VERY UNSTABLE AND SEVERE THUNDERSTORM DEVELOPMENT IS LIKELY. LARGE HAIL AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. TORNADO DEVELOPMENT WILL MAY ALSO OCCUR. SUTTON
Special weather statement, Jun 1, 6:38 PM CDT, 1 hour 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 638 PM CDT TUE JUN 1 1999 ...THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN WESTERN MISSOURI...ST. CLAIR...VERNON...AND BARTON COUNTIES... NATIONAL WEATHER SERVICE RADAR INDICATED THAT STRONG TO SEVERE THUNDERSTORMS HAD MOVED EAST OF THESE AREAS...AND SEVERE WEATHER POTENTIAL HAD DECREASED. ...TORNADO WATCH REMAINS IN EFFECT FOR THE REMAINDER OF SOUTHERN AND CENTRAL MISSOURI UNTIL 1000 PM... A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE MISSOURI OZARKS LATER TONIGHT. THE AIRMASS AHEAD OF THE FRONT IS VERY UNSTABLE AND SEVERE THUNDERSTORM DEVELOPMENT IS LIKELY. LARGE HAIL AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. TORNADO DEVELOPMENT MAY ALSO OCCUR. VESPER
Special weather statement, Jun 1, 6:38 PM CDT, 1 hour 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 638 PM CDT TUE JUN 1 1999 ...THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN WESTERN MISSOURI...ST. CLAIR...VERNON...AND BARTON COUNTIES... NATIONAL WEATHER SERVICE RADAR INDICATED THAT STRONG TO SEVERE THUNDERSTORMS HAD MOVED EAST OF THESE AREAS...AND SEVERE WEATHER POTENTIAL HAD DECREASED. ...TORNADO WATCH REMAINS IN EFFECT FOR THE REMAINDER OF SOUTHERN AND CENTRAL MISSOURI UNTIL 1000 PM... A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE MISSOURI OZARKS LATER TONIGHT. THE AIRMASS AHEAD OF THE FRONT IS VERY UNSTABLE AND SEVERE THUNDERSTORM DEVELOPMENT IS LIKELY. LARGE HAIL AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. TORNADO DEVELOPMENT MAY ALSO OCCUR. VESPER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:04 PM CDT | Tornado Warning | SGF | Dent, Phelps | 36 min |
| Jun 1, 7:09 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 51 min |
| Jun 1, 7:36 PM CDT | Tornado Warning | SGF | Wright | 34 min |
| Jun 1, 7:44 PM CDT | Tornado Warning | SGF | Dent | 51 min |
| Jun 1, 8:34 PM CDT | Flash Flood Warning | SGF | Dent | 2 hr |
| Jun 1, 9:19 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 51 min |
| Jun 1, 9:47 PM CDT | Flash Flood Warning | SGF | Shannon | 3 hr |
| Jun 1, 10:20 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 50 min |
Nearby
Tornado Warnings in Missouri, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.